MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIG45CTAMT
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a lobectomy procedure, the corresponding reload was loaded into the stapler.While loading, the ar row on the reload side and the arrow on the stapler shaft were aligned, and the reload was pushed in and rotated.An attempt was then made to complete the loading, but it was confirmed that the reload did not rotate to the end.As a result, the reload and the handle were removed.During this process, the reload was physically broken and parts fell off, so the reload was replaced with a new one, and the stapler was used.The handle could still be used as it was, so it was determined that there were no problems.There was no patient injury.
 
Additional Manufacturer Narrative
Correction: g3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload had all full complement of staples, the jaw of the reload was open, one of the proximal ends of the tab was broken and the lock ring was out of position.Functional testing noted that the lock ring returned to their proper positions.The lock ring was broken but the reload was loaded into a representative handle.The reload was cycled without hesitation or binding and was applied to test media.All staples were properly placed, and test media was transected.The reload interlock was tested and found to function properly.It was reported that the instrument broke, the lock ring was out of position, and there was component that disengaged.The reported issues were confirmed.The most likely cause could not be established from the information available.These issues may occur due improper orientation of the lock ring or over flexure of the reload while attached to the instrument.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: preoperative radiotherapy may result in changes to tissue.These changes may, for example, cause the tissue thickness to exceed the indicated range for the selected staple size.Careful consideration should be given to any pre-surgical treatment the patient may have undergone and in corresponding selection of staple size.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action or improperly formed staples.Cycle the instrument to confirm proper loading of the reload.To do so, squeeze the handle once to close the jaws of the reload.Push the black loop handle all of the way forward or pull back on the black return knob and confirm that the reload jaws open fully.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21283424
Report Number1219930-2025-00560
Device Sequence Number7908947
Product Code GDW
UDI-Device Identifier10884521543713
UDI-Public10884521543713
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIG45CTAMT
Device Catalogue NumberSIG45CTAMT
Device Lot NumberN4B2192Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer02/13/2025
04/14/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date02/13/2025
04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown